... everyone who works hard had..but my TSH was high. Reluctantly i started syhthroid and started experiencing hot flashes and muscle and join stiffness and less libido, these are all things i do NOT want to live with forever, so I started taking the meds every other day to see what would happen, felt fine but when i had the recent re-check TSH was still high so i admitted to my doc what i was "trying:" but agreed to go back on the recommended dosage and now I feel all the adverse side effects, do NOT want to be on this medication, my joints hurt and I feel tired... is it possible that these side effects subside after awhile? Doc says to wait 8wks until a another blood test, she is a PA , not an endocrinologist..help!
Tell your PA that you want to try another type of hormone suppliment-like Armour Thyroid Extract-and take it exactly as directed. Also, a high TSH means that you don't have enough thyroid in your system. When the thyroid is off-a gland in the brain tries to make thyroid-but it really messes things up. You should've gone in and complained loudly and often about the side-effects of synthroid. Also there are a ton of different types of synthetic thyroid suppliments. You can die from a low thyroid-have heart damage, be aggressive, gain weight-become irrational and depressed, really emotional. Also doctors become focused on a certain brand or type of thyroid suppliment-so it's important to let your PA know that you know, and you aren't happy right now, which is why you quit following directions. I've been quite happy and have had good care from PAs and very young residents. On this site, many people keep saying specialists-but there are bad specialists. I've gone to many good PAs and to many good specialists. Try to get your PA to listen to you-Speak up!!
Different people have different responses to thyroid suppliments. Synthroid put me in a rage-I was actually punching walls-and I don't drink alcohol, etc. For awhile, beef extract was unavailiable, and I had to take porcine (pork) extract from Canada. While my TSH remained in range, I began having symptoms of too much thyroid-high blood pressure, increased heart rate, change in the thyroid gland, couldn't tolerate heat, tired, drooled, -then it showed up in lab work like an explosion. I was mad at the doctor for questioning me about my thyroid pills-etc. I just needed the FDA to quit bowing to PETA and allow Armour to produce thyroid again. In March, I will have been on beef extract for a solid year-and I feel much better, but it took months for the side effects to go away. Someone else here asked about aching joints and hypothyroid, everybody said, "no." I said for sure-muscles and joints hurt-i have that problem too. It turned out that most everyone was going by what a medical page said-not from experience-I didn't get fat like most people, but I had the dry skin and fatigue among other things.
Let me know what happens-OK
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2009 • 1 answer
Posted 9 Apr 2012 • 3 answers
Has anybody else had an experience with hot flashes that arent due to menopause. on the 4th of july?
Posted 5 Sep 2014 • 1 answer
My urologist has prescribed Megestrol 20mg tab to be taken 4 times per day to help with hot flashes?
Posted 4 Jun 2015 • 1 answer
Posted 4 Jul 2017 • 1 answer